How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Matt Your Own Question
Dr. Matt
Dr. Matt, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 5771
Experience:  DVM - 13 years experience in canine medicine and surgery.
58825837
Type Your Dog Veterinary Question Here...
Dr. Matt is online now
A new question is answered every 9 seconds

What could be the effect on my 18 pound dog if he ingested

Customer Question

what could be the effect on my 18 pound dog if he ingested 1 of my atoravastatin tablets
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Matt replied 1 year ago.
Hello - I am Dr. Matt - I would be glad to help you with your question. Atorvastatin is actually a very safe medication for dogs. We do not commonly use this medication for dogs though they do not have any serious side effects when ingesting the drug. Since Bo only ingested one tablet, I would not expect any signs of a serious toxicity. The most common side effects, if any would be an upset stomach. Therefore I would watch him for any vomiting and diarrhea. If he does show either of these signs then I would recommend feeding him a bland food such as boiled ground beef and rice for a couple of days. Overall, he really should be just fine! Hope this helps to answer your question - if not or if you have any more questions please feel free to reply. Thank you for your question!
Expert:  Dr. Matt replied 1 year ago.
Atorvastatin is actually a very safe medication for dogs. We do not commonly use this medication for dogs though they do not have any serious side effects when ingesting the drug. Since Bo only ingested one tablet, I would not expect any signs of a serious toxicity. The most common side effects, if any would be an upset stomach. Therefore I would watch him for any vomiting and diarrhea. If he does show either of these signs then I would recommend feeding him a bland food such as boiled ground beef and rice for a couple of days. Overall, he really should be just fine! Hope this helps to answer your question - if not or if you have any more questions please feel free to reply. Thank you for your question!